Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2004, 8:19 PM MDT for Morgan County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 8:19 PM MDT (02:19 UTC)
- Expired
- Jun 25, 2004, 9:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
265 WUUS55 KBOU 260219 SVRBOU COC087-260315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 818 PM MDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF FORT MORGAN * UNTIL 915 PM MDT * AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF FORT MORGAN...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ADENA... ADENA SCHOOL...BRUSH...FORT MORGAN...GARY...HILLROSE...HOYT...LOG LANE VILLAGE...SNYDER...TWELVE-MILE CORNER AND WIGGINS. HAIL UP TO ONE INCH IN DIAMTER HAS BEEN REPORTED WITH THIS STORM NEAR FORT MORGAN. FUNNEL CLOUDS AND STRONG WINDS TO 60 MPH CAN ALSO BE EXPECTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4025 10415 4001 10415 4001 10350 4051 10347 $$ ENTREKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:15 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 3:15 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUN 25 2004 .SHORT TERM...CONVECTION FIRING NICELY ACROSS MOUNTAINS AND FOOTHILLS...BUT HAVING DIFFICULTY HOLDING TOGETHER ONCE THEY PUSH INTO STABLE AIR ACROSS PLAINS. LATEST MODELS SHOW THAT CAP ACROSS PLAINS SHOULD ALREADY BE GONE...THOUGH ACARS DATA STILL INDICATING A BIT OF ONE AROUND 700 MB. OVERALL TREND POINTING TOWARD CAP BEING ERODED BY 00Z...WHICH SHOULD ALLOW FOR CONVECTION FROM FOOTHILLS TO PUSH ACROSS PLAINS. THUS WILL HOLD ONTO THE 40 POPS THIS EVENING. LAPS ANALYSIS SHOWING CAPE VALUES REACHING 1500 J/KG ALONG FRONT RANGE AND ADJACENT PLAINS...SO CANNOT RULE OUT A SEVERE STORM JUST YET WITH HAIL THE BIGGEST THREAT. FOR TONIGHT...WILL KEEP SOME SHOWERS GOING AS CWA WILL BE UNDER FAVORED AREA OF JET. ALSO... DIV-Q FIELDS SHOW SOME WEAK LIFT OVERNIGHT. ON SATURDAY...QUESTION IS WHETHER STORMS ACROSS PLAINS DURING THE AFTERNOON HOURS WILL BE SEVERE. MODELS SUPPORT SEVERE POTENTIAL DESPITE 18Z ARRIVAL OF WEAK SURGE WHICH COULD KEEP ATMOSPHERE CAPPED. EXPECT CONVECTION TO FIRST FIRE ACROSS HIGH COUNTRY...THEN MAKE THE ATTEMPT TO MOVE ONTO PLAINS. MODELS HINT AT WEAK SHORTWAVE MOVING ACROSS AREA DURING AFTERNOON WHICH MAY AID IN BREAKING ANY CAP. SO WITH UNCERTAINTIES ABOUND...WILL NOT MAKE TOO MAY CHANGES TO CURRENT GRIDS. .LONG TERM DISCUSSION...ONLY GRADUAL CHANGES APPARENT FROM DAY TO DAY. ONE SHORTWAVE WILL MOVE ACROSS THE NORTHERN PLAINS LATE SUN AND COULD ENHANCE CONVECTION THEN. RELATIVELY RICH MOISTURE WILL REMAIN ON THE PLAINS. DAYTIME TEMPERATURES SHOULD CONTINUE TO BE A LIMITING FACTOR ON STRENGTH OF CONVECTION...AND WINDS ALOFT WILL NOT BE THAT STRONG EITHER. STILL SOME STRONG PULSES COULD PRODUCE HAIL...AND HEAVY RAIN WILL BE MORE OF A THREAT BY SUNDAY NIGHT WITH PRECIPITABLE WATER AROUND AN INCH AND STORM MOTIONS OF 5-10 KT. DURING THE WEEK THERE WILL BE SOME RIDGING AND WARMING ALOFT...BUT ANY DRYING WILL LIKELY BE LIMITED TO ALOFT AND OVER THE MOUNTAINS. IT IS NOT LOOKING LIKE THERE IS ANY BIG MOISTURE SOURCE TO THE SOUTH TOWARD THE END OF THE WEEK...SO I INCREASED POPS A BIT THIS WEEKEND AND DELAYED THE DRYING TREND ON THE PLAINS. LITTLE CHANGE TO PREVIOUS TEMPERATURES...UPWARD JUMP TUE DEPENDS ON DRYING ALOFT WHICH IS NOT CERTAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && LESZCYNSKI/GIMMESTAD
Hazardous weather outlook, Jun 25, 11:34 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1134 AM MDT FRI JUN 25 2004 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1134 AM MDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...AND WILL SPREAD EASTWARD ACROSS THE PLAINS THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE... MAINLY ACROSS DOUGLAS AND ELBERT COUNTIES EXTENDING INTO EASTERN ARAPAHOE AND EASTERN ADAMS COUNTIES. THE MAIN THREAT FROM SEVERE STORMS TODAY WOULD BE HAIL UP TO 1.5 INCHES IN DIAMETER. HOWEVER...A SHORT LIVED TORNADO CANNOT BE RULED OUT ALONG A CONVERGENCE ZONE FROM DOUGLAS COUNTY THROUGH CENTRAL ADAMS COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY AFTERNOON AND EVENING. MOISTURE WILL REMAIN IN PLACE...BUT SHEAR WILL BE WEAK. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE PLAINS WITH THE MAIN THREAT BEING LARGE HAIL. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO NEXT WEEK WITH A BIT OF A DRYING AND WARMING TREND. THERE WILL STILL BE A THREAT OF SEVERE THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. D-L/CMG
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 63 min |
| Jun 25, 8:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.